Alert archive / Tennessee / Tornado Warnings in 2006
Tornado Warning 88, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Sep 23, 2006, 4:00 AM CDT for Montgomery County, Tennessee. It was in force for 14 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 23, 2006, 4:00 AM CDT (09:00 UTC)
- Expired
- Sep 23, 2006, 4:14 AM CDT
- In force
- 14 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Montgomery County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 23, 4:00 AM CDT | TSTM WND DMG | 11 Se Clarksville, TN | A FEW TREES WERE DOWN AT 2375 JARRELL RIDGE RD DUE TO STRAIGHT LINE WINDS. |
| Sep 23, 4:00 AM CDT | TSTM WND DMG | 11 Se Clarksville, TN | TREES WERE DOWN DUE TO STRAIGHT LINE WINDS AT 5349 AND 5350 ASHLAND CITY HIGHWAY. |
| Sep 23, 4:00 AM CDT | TORNADO | 12 Ese Clarksville, TN | F0 TORNADO WITH ABOUT 70 MPH WINDS SNAPPED AND BLEW DOWN A FEW TREES. A UTILITY POLE WAS ALSO SNAPPED. PATH LENGTH WAS ABOUT 0.2 MILES AND PATH WIDTH 100 YARDS. SHED WAS DESTROYED AT 1990 OLD OAK PLAINS RD. TREES WERE DOWN AT 1992 AND 1989 OAK PLAINS RD. |
| Sep 23, 4:00 AM CDT | TORNADO | 12 Se Clarksville, TN | F0 TORNADO WITH ABOUT 70 MPH WINDS SNAPPED AND BLEW DOWN A FEW TREES. A UTILITY POLE WAS ALSO SNAPPED. PATH LENGTH WAS ABOUT 0.2 MILES AND PATH WIDTH 100 YARDS. SHED WAS DESTROYED AT 1990 OLD OAK PLAINS RD. TREES WERE DOWN AT 1992 AND 1989 OAK PLAINS RD. |
| Sep 23, 4:20 AM CDT | TORNADO | 10 Se Clarksville, TN | TREES AND POWER LINES DOWN ALONG HIGHWAY 41A. PUBLIC REPORTED TORNADO TOUCHDOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 23, 12:59 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1397 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 321 m²/s²
- 0-3 km storm-relative helicity
- 437 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 14.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KOHX 230901
TOROHX
TNC125-230930-
/O.NEW.KOHX.TO.W.0088.060923T0900Z-060923T0930Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
400 AM CDT SAT SEP 23 2006
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN MONTGOMERY COUNTY IN TENNESSEE
* UNTIL 430 AM CDT
* AT 355 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EAST
CENTRAL MONTGOMERY COUNTY...OR ABOUT 8 MILES SOUTHEAST OF
CLARKSVILLE...MOVING NORTHEAST AT 45 MPH.
* THE TORNADO WILL AFFECT AREAS NEAR FREDONIA AND I 24.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SATURDAY MORNING
FOR TENNESSEE.
LAT...LON 3652 8736 3638 8726 3648 8712 3659 8712
3664 8719
$$
191 follow-up statement
000
WWUS54 KOHX 230914
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
413 AM CDT SAT SEP 23 2006
TNC125-230923-
/O.CAN.KOHX.TO.W.0088.000000T0000Z-060923T0930Z/
MONTGOMERY TN-
413 AM CDT SAT SEP 23 2006
...THE TORNADO WARNING FOR EASTERN MONTGOMERY COUNTY IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED EAST OF
MONTGOMERY COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT SATURDAY MORNING
FOR PARTS OF MIDDLE TENNESSEE.
LAT...LON 3652 8736 3638 8726 3648 8712 3659 8712
3664 8719
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Sep 23, 3:42 AM CDT, 18 minutes earlier.
Area forecast discussion, Sep 23, 3:42 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 342 AM CDT SAT SEP 23 2006 .DISCUSSION...CONDITIONS WERE VERY WARM OVERNIGHT ACROSS MID TN. TEMPERATURES HAD RISEN INTO THE 70S MOST AREAS...EVEN LOW 80S AT BNA GUSTY SOUTH WINDS HAD ALSO DELIVERED JUICY DEW POINTS. THESE CONDITIONS NOTED AROUND THE REGION WERE CORRELATED WITH AN UNUSUALLY LARGE SEVERE WEATHER OUTBREAK. MOST OF THE SEVERE ACTION HAS BEEN LOCATED TO OUR WEST AND NORTHWEST TONIGHT...BUT OVER THE PAST HOUR OR SO A BATCH OF STORMS HAD STARTED TO ACCELERATE INTO OUR NORTHWEST COUNTIES. WE WILL HAVE TO WATCH THESE STORMS FOR HEAVY RAIN AND A LINGERING POTENTIAL FOR ISOLATED SEVERE WEATHER. FOR THE NEXT 24 HOURS OR SO...MODELS SHOW DIFFERENCES IN TIMING. WE WILL FOLLOW FASTER GFS BASED ON CONSISTENCY AND NATIONAL DISCUSSION PREFERENCES. GFS SHOWS AREA UNDER WARM SECTOR CONDITIONS TODAY WITH GENERALLY SCATTERED CONVECTION. RAIN CHANCES INCREASE TONIGHT WITH POTENTIAL FOR HEAVY RAINFALL AS STRONG COLD FRONT APPROACHES. WE WILL GO WITH A FLASH FLOOD WATCH IN OUR NORTHWEST COUNTIES. THESE AREAS WILL BE MOST PRIMED FROM THIS MORNINGS RAIN...AND MODELS SHOW GREATEST QPF THERE LATER TODAY AND TONIGHT. REST OF MID STATE WILL HAVE LOCALLY HEAVY RAINFALL...BUT LOOKS LIKE SYSTEM WILL BECOME MORE PROGRESSIVE AS IT CROSSES THE MID STATE LATE TONIGHT. IN ADDITION TO HEAVY RAIN...SEVERE WEATHER WILL CONTINUE TO BE A MAJOR ISSUE. DYNAMICS WITH THIS SYSTEM WILL START TO LIFT NORTH TONIGHT...BUT WIND FIELDS AND INSTABILITY AHEAD OF APPROACHING COLD FRONT WILL STILL BRING GOOD SEVERE POTENTIAL. ISOLATED TORNADOES AND LARGE HAIL COULD OCCUR WITH CELLS AHEAD OF MAIN SQUALL LINE LATE TODAY AND TONIGHT. FORECAST SOUNDINGS SUGGEST PATTERN WILL EVOLVE TO MORE OF A LINEAR CONVECTIVE SYSTEM THROUGH THE NIGHT WITH DAMAGING STRAIGHT LINE WINDS BECOMING THE MAIN CONCERN. ALONG WITH GREATEST FLASH FLOOD POTENTIAL...OUR NORTHWEST COUNTIES WILL ALSO BE UNDER THE GREATEST SEVERE WEATHER AND TORNADO RISK. ON SUNDAY...SHOWERS/STORMS AND COLD FRONT WILL MOVE THROUGH MOST OF OUR AREA BY MIDDAY. COOLER AND DRIER AIR WILL FOLLOW. TAILING UPPER TROUGH COULD KEEP CLOUDINESS AROUND THROUGH SUNDAY NIGHT ALONG WITH AN OUTSIDE CHANCE FOR SHOWERS. LOW CONFIDENCE SO WILL KEEP SUNDAY NIGHT FORECAST DRY FOR NOW. WEATHER SHOULD BE DRY AND PLEASANT THROUGH MIDWEEK...THEN NEXT SYSTEMS WILL BRING CHANCES FOR SHOWERS AND ISOLATED STORMS LATE IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 86 67 75 54 / 50 100 50 10 CLARKSVILLE 84 64 72 51 / 60 100 40 10 CROSSVILLE 81 66 71 51 / 50 90 70 10 && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES: BENTON...CHEATHAM...DICKSON...HOUSTON...HUMPHREYS...MONTGOMERY... ROBERTSON...AND STEWART. && 13
Hazardous weather outlook, Sep 22, 5:30 AM CDT, 22 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT FRI SEP 22 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-231030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT FRI SEP 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MIDDLE TENNESSEE TODAY AND TONIGHT. A FEW STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL...ESPECIALLY IN AREAS WEST OF INTERSTATE 65. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN APPROACHING COLD FRONT WILL PRODUCE SCATTERED THUNDERSTORMS IN MIDDLE TENNESSEE ON SATURDAY. THUNDERSTORMS WILL BECOME NUMEROUS SATURDAY NIGHT AND EARLY SUNDAY...AS THE FRONT SWEEPS THROUGH. SOME STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS ...LARGE HAIL...AND ISOLATED TORNADOES. ALTHOUGH LATE SEPTEMBER IS NOT CONSIDERED A PEAK PERIOD FOR SEVERE WEATHER IN MIDDLE TENNESSEE...YOU SHOULD REMEMBER THAT TORNADOES HAVE OCCURRED DURING EVERY MONTH OF THE YEAR. SO... KEEP INFORMED ABOUT THE WEATHER OVER THE NEXT SEVERAL DAYS. LISTEN FOR ANY SEVERE WEATHER WATCHES OR WARNINGS THAT MIGHT BE ISSUED...AND BE READY TO SEEK SAFE SHELTER IF A SEVERE WEATHER WARNING IS ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE REQUIRED AT ANY POINT DURING THE NEXT SEVERAL DAYS...UNTIL THE COLD FRONT PASSES ON SUNDAY. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 8:18 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 57 min |
| Sep 22, 8:43 PM CDT | Tornado Warning | OHX | Stewart | 32 min |
| Sep 22, 10:49 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 56 min |
| Sep 22, 11:21 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 39 min |
| Sep 23, 12:46 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 44 min |
| Sep 23, 12:46 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 44 min |
| Sep 23, 3:06 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 24 min |
| Sep 23, 3:44 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 31 min |
| Sep 23, 4:01 AM CDT | Flash Flood Watch | OHX | Benton, Cannon, Cheatham, Clay, Cumberland, Davidson and 23 more | 23 hr |
| Sep 23, 4:05 AM CDT | Tornado Warning | OHX | Cheatham, Robertson | 25 min |
| Sep 23, 4:16 AM CDT | Tornado Warning | OHX | Robertson | 29 min |
| Sep 23, 4:24 AM CDT | Severe Thunderstorm Warning | OHX | Robertson | 36 min |
| Sep 23, 4:37 AM CDT | Tornado Warning | OHX | Sumner | 23 min |
| Sep 23, 4:43 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 32 min |
| Sep 23, 5:01 AM CDT | Tornado Warning | OHX | Sumner | 29 min |
| Sep 23, 5:16 AM CDT | Severe Thunderstorm Warning | OHX | Wilson | 44 min |
| Sep 23, 5:26 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 49 min |
| Sep 23, 5:51 AM CDT | Tornado Warning | OHX | Smith | 24 min |
| Sep 23, 6:12 AM CDT | Severe Thunderstorm Warning | OHX | Jackson | 33 min |
| Sep 23, 6:57 AM CDT | Flash Flood Warning | OHX | Stewart | 2 hr |
| Sep 23, 2:35 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 25 min |
| Sep 23, 3:16 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 29 min |
| Sep 23, 3:32 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 28 min |
| Sep 23, 4:07 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson, Wilson | 23 min |
| Sep 23, 4:44 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 31 min |
| Sep 23, 5:02 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 28 min |
| Sep 23, 5:02 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren, White | 43 min |
| Sep 23, 5:40 PM CDT | Severe Thunderstorm Warning | OHX | Warren, White | 35 min |
| Sep 23, 5:45 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 30 min |
| Sep 23, 5:47 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 13 min |
Nearby
Tornado Warnings in Tennessee, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.